Aa
Aa
A
A
A
Close
Avatar universal

any medication without acne as a side effect

hi, I was diagnosed with epilespy around june 2007. i started on dilanton and now have been on keppra since about august 2007. i have had problem with acne in high school but i can tell that the meds are causing the bad acne. i have been dealingwith this for over a year now and am fed up with it. i have been seeing a dermitologist for about a year and the first med he put me on worked great for from like feb thru july but that wore off and the doc now has me on acutaine with come witha lot of side effects itself and ive only been on it for about 3 weeks and its not supposed to realy work til after the first month but im worried that it wont do anythging agianst the keppra and at the end of the 4 months that the acne will just come back.
i say my new neoro today and he wanted me to look at 3 other meds(lamictal, topomax, and trileptal) and they all have just as bad or more side effects including severe acne.
ive been trying to ghave a good attitude but its starting to get to me and it has almost eliminated my social life. i dont care what ppl think. acne does make a difference and i dont think a good looking girl would like me with my face all messed up.
i guess im just wondering if anyone knows of any epileptic meds that doesnt have acne as a side effect or anything to help me out this my situation besides for the social life stuff cuz i know its not the end of the world but the acne makes it a lot more diffecult with stuff like that.
2 Responses
Avatar universal
I'm on the topamax, had bad acne as well in HS...no acne with the topamax.  And a good side effect with the topamax is that I have lost weight.  But no acne side effects with the topamax.  been on it for a few yrs now.
Avatar universal
I do have very sensitive skin. I get a bit of acne occassionally, but didn't have a big problem on Dilantin or Keppra. I recently switched over from Keppra to Lamictal. Lamictal is supposed to have rashes as a side effect. Ironically, my skin has never been smoother. Even the melasma I had on my forehead has disappeared. I didn't think I had a problem before taking it, but definitely notice my skin looks nicer now.

Good luck. There has to be something else you can try.  

My sister takes trileptal and does have acne, but that is because she's also allergic to dairy and wheat. Her acne is related to allergies, not her medication.
Have an Answer?

You are reading content posted in the Epilepsy Community

Top Neurology Answerers
1780921 tn?1499301793
Queen Creek, AZ
Avatar universal
Minneapolis, MN
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease